Hail, Madison
- When
- June 10, 1:00 AM CST
- Where
- Madison County, Norfolk
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 42.033, -97.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 10, 12:45 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 145 AM CDT SUN JUN 10 2001 MAIN FCST CHALLENGES ARE TSRA THREAT AND TEMPS THRU THE PD. LINE OF TSRA FM SW MN TO NE NEB IS CONTG TO MOV SE INTO MDTLY UNSTABLE AIRMASS. IN ADDITION...TSRA HAVE DEVELOPED FURTHER S OVER S CNTRL NE IN MDTLY STG LOW LVL WAA ZONE. NLG PROFILER INDICATING 40KT LLJ ACROSS THE AREA FEEDING THE ACTIVITY. IN THE SHORT TERM THE MDLS ARE IN AGREEMENT INDICATING THAT THE LINE TO THE NW AND THE NEW DEVELOPMENT TO THE W WILL CONTINUE TO SHIFT ESE AND AFFECT MOST OF THE REMAINDER OF THE CWA INTO THE MID MORNING HRS. BEST SVR THREAT IS TO THE NE OF THE CWA...HOWEVER MARGINALLY SVR HAIL AND WNDS ARE PSBL FOR A CPL MORE HRS AFTER WHICH A GENERAL WEAKENENING TREND IS EXPECTED AS LLJ VEERS DURG THE MORNING. COORD WITH SPC AND WILL ALLOW CURRENT SVR WATCH TO EXPIRE AT 07Z THOUGH MARGINALLY SVR ACTIVITY MAY CONTINUE FOR A CPL MORE HRS. BEYOND THE SHORT TERM...TO QUESTION IS WHETHER ANY CONVECTION REDEVELOPS ALONG OUTFLOW BOUNDARIES THAT LINGER FROM CURRENT CONVECTIVE ACTIVITY. UPPER FORCING IS RATHER MINIMAL AND CAPPING WILL PROBABLY BE MORE SUBSTANTIAL AS UPPER HGHTS BLD BY LATE AFTN AND EARLY EVE. WL PROBABLY GO WITH A MORNING PD SCTD TSRA...THEN KEEP LOW POPS PER GOING FCST IN DURG THE AFTN HRS...SPCLY OVER THE SRN ZONES WHERE GREATEST INSTABILITY IS NOTED. TNGT...THE ETA PROGS A WEAK BOUNDARY OVER E CNTRL NE AND SW IA EARLY. AS CYCLOGENESIS BEGINS TO TAKE PLACE OVER SW SD IN RESPONSE TO SHRTWV ENERGY EJECTING NE OUT OF WY AND INTO THE WRN DKTS...THE BOUNDARY AND GREATEST INSTABILITY IS PROGGED TO SHIFT N INTO NE NEB LATER IN THE NIGHT. INCREASES LOW LVL WAA OVER THE CWA THRU THE NIGHT...BUT AGAIN UPPER RIDGE WILL BE OVER AREA AND CIN WILL BE INCREASING AS THE BOUNDARY LIFTS NWD. WILL GO WITH SML POPS OVR THE NRN PTNS OF THE CWA BUT LEAVE THE S DRY. ON MON...SFC WAVE IS PROGGED TO MOVE ACROSS SRN SD. WITH A CDFNT TRAILING SE INTO E CNTRL AND S CTNRL NE BY EVE. AS LLJ INCREASES MON EVENING...THE ETA IS QUITE BULLISH IN DEVELOPING SIGNIFICANT CONVECTIVE ACTIVITY OVER THE CWA. THE CIN WILL BE DEC THRU THE AFTN AND EVE HRS AS THE SHRTWV FLATTENS THE UPPER RIDGE...SO COMNVECTIVE DEVELOPMENT LOOKS QUITE PSBL. WILL GO WITH MDT POPS MON NIGHT. IN THE EXTENDED...THE AVN LIFTS THE FNTL BACK TO THE N TUES IN RESPONSE TO ADDL SHRTWV ENERGY DIGGING INTO THE WRN U.S. AND INCREASING AMPLIFICATION DOWNSTREAM OVER THE CNTRL PLNS. WILL KEEP THREAT OF TSRA PER GOING FCST FOR TUES AND WED...BUT WILL LIKELY BUMP UP TEMPS FOR WED AS COOLING TREND LIKELY TO BE DELAYED UNTIL THURS. .OMA...NONE. SKERRITT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 855 PM CDT SAT JUN 9 2001 STORM SPOTTER ACTIVATION MAY BE NEED TONIGHT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. A COMPLEX OF THUNDERSTORMS ASSOCIATED WITH AN UPPER AIR DISTURBANCE MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS...WILL MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE OVERNIGHT HOURS. WITH A MOIST AND UNSTABLE AIR MASS TO FUEL THE STORMS...SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING OUTFLOW WINDS AND LARGE HAIL. SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE. GW
The Omaha radar (KOAX), 118 km away, was scanning. The volume nearest the first event began at 07:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254449.